Thunderstorm Wind, La Salle
- When
- May 11, 8:49 AM CST
- Where
- La Salle County, (Cot)cotulla Muni Ar
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 28.450, -99.217
3 funnel cloud, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 11, 2:05 AM CST, 6 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 305 AM CDT TUE MAY 11 2004 .SHORT-TERM (TODAY THROUGH WEDNESDAY)...ETA/GFS PROG A WEAK UPPER DISTURBANCE TO AFFECT MAINLY THE NRN CWFA TDA. THE ETA INITIALIZES THE PW BETTER THAN THE GFS AT 0Z TUE. THE DRIER ETA PROGS THE GREATEST MSTR CONTENT TO REMAIN OVR THE ERN CWFA DRG THE PD. EXPECT THE GREATEST CHANCE FOR PCPN TDA OVER THE NERN CWFA OWING TO THE COMBINATION OF MSTR/UPPER DYNAMICS. TUES NGT/WEDNESDAY...BOTH ETA/GFS PROG LOW/MID LVL WARMING/INCREASING CAP. HWR...LOCAL MSTR CONVERGENCE MAY ALLOW PARCELS TO REACH THE LFC OVR THE CWFA BY LATE WED AFTN. WL PLACE THE GREATER POPS OVR THE EAST WED AFTN OWING TO GREATER MSTR. && .LONG-TERM (WEDNESDAY NIGHT THROUGH MONDAY)...MODELS ARE BEGINNING TO CONVERGE ON THE UPPER LEVEL PATTERN LATER THIS WEEK. THERE IS AGREEMENT NOW THAT A DEAMPLIFICATION OF THE LONGWAVE TROUGH WILL OCCUR FRIDAY IN FAVOR OF A MORE ZONAL FLOW FOR THE WEEKEND. TIMING OF THE CONVECTION WILL REMAIN PROBLEMATIC...AND STRENGTH OF A COLD FRONT MOVING INTO TEXAS WILL BE ANOTHER PIECE OF THE FORECAST PUZZLE. ATMOSPHERE BECOMES MORE UNSTABLE ON THURSDAY BUT UPPER LEVEL FORCING LACKS AND THEREFORE EXPECT JUST A TYPICAL ARRANGEMENT OF SEABREEZE CONVECTION. HOWEVER...BY THURSDAY NIGHT AND FRIDAY MORNING IT APPEARS THAT THINGS MAY BECOME MORE ACTIVE. ETA/GFS/UKMET MODELS ARE IN GOOD AGREEMENT WITH BRINGING NEGATIVE TILTED TROUGH AXIS AND ASSOCIATED 300-700MB DIFFERENTIAL CYCLONIC VORTICITY ADVECTION THRU NRN MEXICO AND ACROSS THE RIO GRANDE. STRONG 0-2KM SELY INFLOW AND WAA OVER S TX...COUPLED WITH MODEST INSTABILITY AND A VERY DIVERGENT UPPER LEVEL FLOW...STRONGLY SUGGEST THAT A MCS EVENT WILL BE POSSIBLE. WILL JUST BUMP POPS UP OVER THE NW CWA THU NIGHT FOR NOW AS THERE IS STILL TIME FOR LATER MODEL RUNS TO CHANGE THEIR TUNE. BOTH GFS/ETA INTERESTINGLY ENOUGH DEVELOP CONVECTIVE BOMBS OVER CNTRL TX. WILL CARRY THE CHANCE POPS INTO FRI. MEANWHILE A COLD FRONT LOOKS TO BE ENTERING THE STATE FRIDAY...AND GIVEN THE PROGGED TEMPS IN THE 40S BEHIND IT OVER THE GREAT PLAINS ON THURSDAY...COLD DENSE AIR MAY HELP PUSH THE FRONT SOUTH BY 12Z SAT DUE TO DENSITY CONSIDERATIONS. GFS/ECMWF BOTH DRAW THE FRONT OVER THE NORTHERN CWA ON SATURDAY MORNING. WILL INCREASE POPS TO CHANCE ON SATURDAY...BUT AM RELUCTANT TO GO ANY HIGHER RIGHT NOW DUE TO DEPARTING UPPER LEVEL SUPPORT AND ATMOSPHERE MAY BE TOO WORKED OVER GIVEN WHATEVER HAPPENS FRIDAY MORNING. WILL SHOW JUST LIGHTER EASTERLY WINDS CREATING SLIGHTLY COOLER TEMPERATURES SATURDAY. FRONT LOOKS TO QUICKLY DISSOLVE OR RETREAT NORTH SAT AFTERNOON AS SELY FLOW RAPIDLY RETURNS IN RESPONSE TO DEEPENING LOW IN THE SOUTHERN PLAINS. WILL BE OPTIMISTIC AND JUST FORECAST ISOLATED DIURNAL CONVECTION FOR SUN-MON WITH INCREASING TEMPS/WINDS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 83 72 85 74 84 / 30 30 20 10 20 VICTORIA 83 72 87 72 84 / 40 40 20 10 30 LAREDO 90 73 92 74 93 / 20 20 10 20 10 ALICE 85 72 89 73 89 / 30 30 20 10 30 ROCKPORT 80 73 81 75 82 / 30 30 20 10 30 COTULLA 88 70 90 72 90 / 30 20 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE && 87...SHORT-TERM TR/92...LONG-TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 935 AM CDT TUE MAY 11 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 935 AM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH TEXAS TODAY... RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS... ESPECIALLY ACROSS THE RIO GRANDE PLAINS...VICTORIA CROSSROADS AND NORTHERN COASTAL BEND AREAS. SOME STORMS MAY BE STRONG TO SEVERE. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM ONE QUARTER INCH TO ONE HALF INCH WITH LOCAL AMOUNTS UP TO TWO INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY ACROSS THE WATERS FOR WINDS BETWEEN 20 AND 25 KNOTS. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL INCREASE THURSDAY NIGHT AND FRIDAY AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. TE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 811 AM CDT TUE MAY 11 2004 TXZ233-234-246-111415- GOLIAD-REFUGIO-VICTORIA- 811 AM CDT TUE MAY 11 2004 ...A FUNNEL CLOUD WAS SPOTTED OVER REFUGIO COUNTY... AT 811 AM CDT...A TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD ABOUT 10 MILES NORTH OF REFUGIO ON HIGHWAY 183. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR THE FORMATION OF ADDITIONAL FUNNEL CLOUDS THROUGH THE MORNING HOURS. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. TE
The national radar mosaic for the moment the first event began.
3 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399864, 5399865, 5399866, 5399867.